North Carolina, 2012

Damaging Winds in North Carolina, July 10, 2012

July 10, 2012 · NWS ILM · 3 events in 1 county or zone

A slow moving front dropping down from the north and a very moist and moderately unstable environment combined to produce widespread showers and thunderstorms. One storm was briefly severe as it moved across northern Robeson County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A slow moving front dropping down from the north and a very moist and moderately unstable environment combined to produce widespread showers and thunderstorms. One storm was briefly severe as it moved across northern Robeson County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 10, 1:09 PM EST, 5 hours 21 minutes earlier.

Area forecast discussion, Jul 10, 1:09 PM EST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
209 PM EDT TUE JUL 10 2012

.SYNOPSIS...
AN UNSTABLE AND MOIST AIR MASS ACROSS THE REGION WILL LEAD TO
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT...WITH
PERIODS OF HEAVY RAINFALL POSSIBLE. BUILDING BERMUDA HIGH
PRESSURE LATER IN THE WEEK WILL BRING SLIGHTLY DRIER CONDITIONS
FRIDAY INTO THE WEEKEND...ACCOMPANIED BY SEASONAL TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM TUESDAY...CONVECTION ALREADY UNDERWAY...DUMPING STOUT
BUCKETS OF H20 ALONG THE SEA BREEZE FRONT WEDGED ALONG THE COASTAL
ZONES. HIGH PRECIPITABLE WATER AND WEAK STEERING WIND WILL SUSTAIN
A THREAT OF LOCALIZED FLOODING. THE STRONGER STORMS SO FAR HAVE
PRODUCED 35 MPH WIND GUSTS AND LIMITED VISIBILITIES IN HEAVY RAIN.

A TSTM WATCH CANNOT BE RULED OUT LATER TODAY...PERHAPS WEST OR SW
OF THE AREA INITIALLY WHERE STRONGER HEATING AND INSTABILITY SIT.
SHORT-WAVE ENERGY EXITING THE NC MOUNTAINS LATER THIS AFTERNOON
MAY ORGANIZE THE CONVECTION INTO A LARGER CONVECTIVE CONGLOMERATE
MOVING ACROSS THE FORECAST AREA SOMETIME THIS EVENING EITHER SIDE
OF 900 PM. HAVE MAINTAINED A TRANSITION TO LIKELY POP VALUES TNGT.

STORM MOTION GENERALLY FROM 260 AT AROUND 15 MPH ACROSS NC BUT A
MUCH MORE SLUGGISH MOTION OVER THE SC INTERIOR...10 MPH OR LESS.
THUS IT SEEMS THE BETTER THREAT OF LOCALIZED FLOODING WILL RESIDE
ACROSS OUR SC ZONES.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 2:00 PM TUESDAY...SUBTLE EAST COAST TROUGH WILL SLOWLY GIVE WAY TO
BUILDING HEIGHTS THROUGH THE PERIOD AS A WEAK FRONT MEANDERS ALONG
THE AREA. WITH THE FORCING MECHANISMS BECOMING MORE DIFFUSE...THE
FRONT LOSING MOST OF ITS DEFINITION AND SUBTLE RIDGING AT THE MID
LEVELS WITH THE BUILDING RIDGE...WILL SHOW A TREND OF SLOWLY
DECREASING POPS ESPECIALLY THURSDAY AFTERNOON AND EVENING. WEDNESDAY
STILL LOOKS WET WITH THE FRONT LYING EAST TO WEST. TEMPERATURE
GUIDANCE HAS TRENDED TOWARD BETTER BUT WILL CONTINUE TO LEAN TOWARD
THE GFS/MAV NUMBERS.

 &&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
 AS OF 2:00 PM TUESDAY...A VERY DIFFUSE FRONT WILL REMAIN ACROSS THE
AREA FRIDAY AND SATURDAY WARRANTING THE CONTINUATION OF POPS.
500MB RIDGE CONTINUES TO BUILD INTO THE AREA LATE IN THE WEEKEND
INTO EARLY NEXT WEEK BUT NOT TO THE EXTENT AS THE PREVIOUS HEAT
WAVE PRODUCER. POPS TREND DOWN AND WILL BE CONFINED TO MORE
PIEDMONT TROUGH FAVORED AREAS AND ISOLATED SEA BREEZE ACTIVITY.
TEMPERATURES WILL TREND TO NEAR NORMAL TO A FEW DEGREES ABOVE BY
THE END OF THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...AIRMASS READY TO UNLOAD ANOTHER ROUND OF CONVECTION.
MODERATE TO HIGH CONFIDENCE WE WILL SEE SCATTERED TO POSSIBLY
NUMEROUS CONVECTION THIS AFTERNOON. THE BEST CHANCE FOR STORMS WOULD
SEEM TO BE OVER THE SOUTHERN HALF OF THE CWA...AND ALONG THE SEA
BREEZE. TSTMS COULD FIRE ANYWHERE GIVEN THE HIGH PWATS AND WEAK TO
MODERATE OMEGA. SOME STORMS COULD HAVE HEAVY RAIN AND FREQUENT
LIGHTNING...ALONG WITH BRIEF GUSTY WINDS. IFR CONDITIONS ARE
POSSIBLE...BUT ONLY BRIEFLY. TONIGHT...CONVECTION WILL CONTINUE WELL
INTO THE EVENING...SLOWLY DIMINISHING AROUND MIDNIGHT. SOME
FOG/STRATUS IS POSSIBLE AGAIN TOWARD SUNRISE. WEDNESDAY...MORE OF
THE SAME WITH CONVECTION EXPECTED TO REFIRE BY EARLY AFTERNOON.

EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM TUESDAY...S-SW WINDS WILL PREVAIL OUTSIDE OF TSTMS AS
BERMUDA HIGH PRESSURE HOLDS OFFSHORE WITH LOWER PRESSURE INLAND.
PRIMARY THREAT THROUGH TONIGHT WILL BE THE TENDENCY FOR TSTMS TO
DRIFT E OVER THE INSHORE WATERS. THIS WILL LEAD TO ERRATIC AND
POTENTIALLY STRONG WIND GUSTS AND DANGEROUS CLOUD TO SEA LIGHTNING
STRIKES. MARINERS ARE ENCOURAGED TO CONSULT RADAR TRENDS BEFORE
HEADING OUT TO AVOID A WEATHER DISASTER. SEAS WILL LIKELY HOLD AT
4 FEET OR LESS OUTSIDE OF TSTMS...IN A MIX OF 2-3 FOOT SSW WIND-
WAVES AND 1-2 FOOT SE WAVES EVERY 8-9 SECONDS. MARINE WARNINGS
MAY BE NEEDED LATER TODAY AND TONIGHT FOR STRONG TSTMS.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 2:00 PM TUESDAY...SOUTHWEST FLOW WILL PREVAIL ACROSS THE WATERS
WEDNESDAY. THURSDAY MORNING WILL BE A TRANSITION PERIOD AS THE FRONT
TAKES MORE OF A COASTAL TROUGH CONFIGURATION TURNING THE WINDS TO
MORE SOUTHEAST. THE GRADIENT WEAKENS AS WELL WITH WINDS TEN KNOTS OR
LESS DOWN FROM 10-15 KNOTS WITH THE SOUTHWEST FLOW. SEAS FOLLOW THE
WIND FIELDS ON A DOWNWARD TREND WITH 2-3 FEET.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 2:00 PM TUESDAY...NO DEVIATION FROM A TYPICAL SUMMERTIME
PATTERN FOR THE MARINE COMMUNITY FOR THE WEEKEND. BERMUDA HIGH
PRESSURE WILL BE THE PRIMARY FEATURE WITH THE SOUTHEASTERLY FLOW
BEING ENHANCED EACH AFTERNOON BY THE PIEDMONT TROUGH AND SEA
BREEZE. COULD SEE A BIT MORE VEERING LATE IN THE PERIOD A FURTHER
ENHANCEMENT OF THE PATTERN BUT LOWER CONFIDENCE IN THIS OCCURRING.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...MJC
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...DL
Hazardous weather outlook, Jul 10, 4:21 AM EST, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
521 AM EDT TUE JUL 10 2012

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-053-111000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
INLAND HORRY-
521 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE
AREA THROUGH TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE
POTENTIAL TO PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL
AMOUNTS THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.50 TO
1.25 INCHES...WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT
CONTINUALLY MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO
LOCALIZED FLOODING AND PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...
THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL
RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING
OF WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ039-055-056-111000-
WILLIAMSBURG-INLAND GEORGETOWN-COASTAL GEORGETOWN-
521 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH
TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE POTENTIAL TO
PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL AMOUNTS
THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.25 TO 1.00 INCH...
WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT CONTINUALLY
MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO LOCALIZED FLOODING
AND PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...
THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL
RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING
OF WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-111000-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
521 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE
AREA THROUGH TONIGHT. ANY OF THE STRONGER CONVECTION WILL HAVE THE
POTENTIAL TO PRODUCE 25 TO 40 MPH WIND GUSTS. POTENTIAL RAINFALL
AMOUNTS THROUGH DAYBREAK WEDNESDAY WILL RANGE BETWEEN 0.50 TO
1.25 INCHES...WITH HIGHER AMOUNTS POSSIBLE FROM CONVECTION THAT
CONTINUALLY MOVES ACROSS THE SAME LOCATIONS. THIS MAY LEAD TO
LOCALIZED FLOODING AND PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR WEDNESDAY...
THUNDERSTORMS WILL AGAIN AFFECT THE AREA AND PRODUCE ADDITIONAL
RAINFALL AMOUNTS THAT COULD LEAD TO POSSIBLE FLOODING AND PONDING
OF WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-111000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
521 AM EDT TUE JUL 10 2012

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

CONVECTION WILL OCCASIONALLY MOVE OFF THE MAINLAND THROUGH
TONIGHT. THE STRONGER ACTIVITY COULD PRODUCE 25 TO 35 KT WIND
GUSTS...NEAR 0 VISIBILITY IN SQUALLS...AND OCCASIONAL TO FREQUENT
CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ256-111000-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
521 AM EDT TUE JUL 10 2012

...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

CONVECTION WILL OCCASIONALLY MOVE OFF THE MAINLAND THROUGH
TONIGHT. THE STRONGER ACTIVITY COULD PRODUCE 25 TO 35 KT WIND
GUSTS...NEAR 0 VISIBILITY IN SQUALLS...AND OCCASIONAL TO FREQUENT
CLOUD TO WATER LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

In the hours before

Special weather statement, Jul 10, 2:27 PM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EDT TUE JUL 10 2012

NCZ105>107-102030-
COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
327 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NEW HANOVER AND PENDER
COUNTIES THROUGH 430 PM EDT...

AT 328 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WRIGHTSBORO...OR ABOUT 6 MILES NORTH OF LELAND...MOVING
EAST...NORTHEAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE ASHTON...CASTLE HAYNE...EDGECOMB...
HAMPSTEAD...MOORETOWN...ROCKY POINT...SCOTTS HILL...SURF CITY...
TOPSAIL...TOPSAIL BEACH...WOODSIDE AND WRIGHTSBORO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3438 7760 3435 7764 3426 7798 3431 7801
      3432 7800 3432 7802 3442 7807 3458 7763
      3449 7757 3448 7757 3447 7756 3443 7753
TIME...MOT...LOC 1928Z 271DEG 10KT 3433 7796

15
Special weather statement, Jul 10, 2:44 PM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
344 PM EDT TUE JUL 10 2012

SCZ039-055-056-102045-
COASTAL GEORGETOWN-INLAND GEORGETOWN-WILLIAMSBURG-
344 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 445 PM EDT...

AT 343 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
WEST OF LAMBERT...OR ABOUT 16 MILES SOUTHEAST OF SAINT
STEPHEN...MOVING NORTHEAST AT 20 MPH. OTHER STRONG STORMS WILL MOVE
INTO WILLIAMSBURG AND GEORGETOWN COUNTIES FROM THE SOUTHWEST.

SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...KINGSTREE...ANDREWS...
CADES...EARLE...GOURDIN...GRAVES...HEBRON...HEBRON CROSSROADS...
JACKSON...LAMBERT AND LITCHFIELD BEACH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3316 7937 3323 7946 3329 7966 3340 7986
      3344 7988 3349 7997 3350 8003 3352 8008
      3386 7989 3346 7910 3338 7914 3323 7918
      3314 7932
TIME...MOT...LOC 1943Z 224DEG 17KT 3334 7964

ZOUZIAS
Special weather statement, Jul 10, 3:02 PM EST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT TUE JUL 10 2012

NCZ107>110-102100-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-INLAND NEW
HANOVER-
402 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND NEW HANOVER
COUNTIES THROUGH 500 PM EDT...

AT 402 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BOLIVIA...OR ABOUT 14 MILES EAST OF SHALLOTTE...MOVING EAST AT 10
MPH.

SOME LOCATIONS IMPACTED INCLUDE WILMINGTON...BISHOP...BOILING SPRING
LAKES...MILL CREEK...SILVER LAKE...TOWN CREEK...WINNABOW...
BELVILLE...BOLIVIA AND KURE BEACH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3394 7792 3392 7793 3398 7827 3415 7825
      3427 7788
TIME...MOT...LOC 2002Z 276DEG 8KT 3406 7815

15
Special weather statement, Jul 10, 3:37 PM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
437 PM EDT TUE JUL 10 2012

SCZ017-023-024-032-033-039-053>056-102130-
COASTAL GEORGETOWN-COASTAL HORRY-DARLINGTON-DILLON-FLORENCE-INLAND
GEORGETOWN-INLAND HORRY-MARION-MARLBORO-WILLIAMSBURG-
437 PM EDT TUE JUL 10 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN...HORRY...
WILLIAMSBURG...FLORENCE...MARION...DILLON...MARLBORO AND DARLINGTON
COUNTIES THROUGH 530 PM EDT...

AT 436 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SOUTHWEST OF CLYDE TO NEAR OATS TO LAKE CITY TO
MORRISVILLE TO GRAVES...MOVING NORTHEAST AT 20 MPH. THESE STORMS
WILL MOVE INTO AND ACROSS MUCH OF SOUTH CAROLINA FROM HARTSVILLE AND
FLORENCE AREA SOUTHWEST TOWARD THE COAST.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CONWAY...
DARLINGTON...DILLON...FLORENCE...GARDEN CITY...GEORGETOWN...
HARTSVILLE...LAKE CITY...LITTLE RIVER...MARION AND MULLINS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED
FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS
PASS.

&&

LAT...LON 3450 8005 3449 7988 3454 7983 3462 7978
      3471 7988 3481 7977 3479 7964 3384 7858
      3377 7875 3364 7893 3347 7909 3333 7916
      3323 7927 3433 8018 3436 8018 3438 8022
TIME...MOT...LOC 2033Z 230DEG 27KT 3435 8018 3420 8009
          3384 7977 3360 7958 3335 7934

ZOUZIAS
Local storm report, Jul 10, 5:24 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
624 PM EDT TUE JUL 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     2 SE TIMMONSVILLE       34.11N  79.91W
07/10/2012                   FLORENCE           SC   911 CALL CENTER

            REPORT OF TREE DOWN AT CROSSROAD OF CENTER ROAD AND
            HONDA WAY.

&&

EVENT NUMBER ILM1200260

LACORTE
Special weather statement, Jul 10, 6:28 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
728 PM EDT TUE JUL 10 2012

SCZ017-110030-
MARLBORO-
728 PM EDT TUE JUL 10 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARLBORO COUNTY THROUGH 830
PM EDT...

AT 728 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF CHAVISTOWN...OR ABOUT 8 MILES NORTHEAST OF CHERAW...MOVING
EAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...CLIO...
MCCOLL...WALLACE AND TATUM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3481 7967 3465 7948 3454 7950 3464 7980
      3465 7982 3465 7984 3467 7984 3467 7985
      3469 7987 3473 7989 3481 7984
TIME...MOT...LOC 2328Z 284DEG 7KT 3476 7976

ZOUZIAS

The radar

The Raleigh/Durham radar (KRAX), 100 km away, was scanning. The volume nearest the first event began at 23:31 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Robeson

When
July 10, 6:30 PM EST to 6:31 PM EST
Where
Robeson County, 1.79 mi SSE of Parkton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
34.876, -79.008

Trees were reportedly down at the intersection of Shaw Road and Carolina Church Road. The time was estimated based on radar data.

Thunderstorm Wind, Robeson

When
July 10, 6:30 PM EST to 6:31 PM EST
Where
Robeson County, 0.89 mi W of Lumber Bridge
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
34.880, -79.086

A tree was reported down at the intersection of Highway 71 and Quick Road. The time was estimated based on radar data.

Thunderstorm Wind, Robeson

When
July 10, 6:35 PM EST to 6:36 PM EST
Where
Robeson County, 2.56 mi W of Mc Millan
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
34.867, -78.975

Trees were reported down at the intersection of Little Marsh Road and U.S. 301. The time was estimated based on radar data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396288, 396289, 396290.